MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM NYLON HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM NYLON HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NC-2-3-HELIX
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil stretched and separated/broke in the catheter during delivery.As a result the coil was withdrawn with the microcatheter.The patient was undergoing treatment of an unruptured, saccular left side posterior communicating artery aneurysm with a max diameter of 4.6mm and a neck width of 2.2mm.It was noted that the patient's blood flow and vessel tortuosity were normal.The devices were prepared as indicated per the ifu.There were no related patient symptoms.The pushwire was not bent or broken, no repositioning attempts were made, no detachment attempts were made, and the physician did not rotate the delivery pusher during procedure.It is unknown if there was friction or difficulty during delivery.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received indicated five coils were implanted in total before and after the malfunctioned coil.The cause of the premature detachment and coil stretch were not determined, but it was noted the detachment area at the end of the push rod was not damaged.
 
Additional Manufacturer Narrative
H3: the axium coil was returned for analysis.The axium pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.The axium pusher was found bent from ~7.5cm to ~1.5cm from the distal end of the pusher.The axium pusher release wire coin was found against the lumen stop, the shield coil was found intact, and the implant coil was found detached from the pusher.The detached axium implant coil was returned and found in good condition.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ could not be confirmed.However, the customer¿s report of ¿coil separation/break/premature detachment¿ was confirmed.It is likely the bends found with the returned axium pusher contributed to the event.However, the cause for the damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM NYLON HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11296737
Report Number2029214-2021-00152
Device Sequence Number20073472
Product Code KRD
UDI-Device Identifier00847536032842
UDI-Public00847536032842
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberNC-2-3-HELIX
Device Catalogue NumberNC-2-3-HELIX
Device Lot NumberB040891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2021
Supplement Date Received by Manufacturer02/09/2021
06/17/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date02/25/2021
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR